Alert archive / Minnesota / Flash Flood Warnings in 2012

Flash Flood Warning 4, NWS Duluth, MN

May 27, 2012Carlton County, Pine County, Minnesota; Burnett County, Douglas County, Wisconsin

NWS Duluth, MN issued this flash flood warning at May 27, 2012, 9:28 PM CDT for Carlton County, Pine County, Minnesota; Burnett County, Douglas County, Wisconsin. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2012, 9:28 PM CDT (02:28 UTC)
Expired
May 28, 2012, 3:30 AM CDT
In force
6 hr
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Flood severity
None

Counties Carlton County, MN, Pine County, MN, Burnett County, WI, Douglas County, WI

The radar

The Duluth radar (KDLH), 113 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 12:02 AM CDTHEAVY RAIN 3.62 Sw Hinckley, MNRAINFALL IN THE PAST 4 HOURS
May 28, 1:33 AM CDTHEAVY RAIN 4.12 Sw Hinckley, MNUPDATED RAINFALL TOTAL FROM THIS EVENING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 2.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2012-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1850 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2012-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1850 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1669 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
285 m²/s²
Significant tornado parameter
0.7
Supercell composite
17.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

324 
WGUS53 KDLH 280228
FFWDLH
MNC017-115-WIC013-031-280830-
/O.NEW.KDLH.FF.W.0004.120528T0228Z-120528T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DULUTH MN
928 PM CDT SUN MAY 27 2012

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PINE COUNTY IN EAST CENTRAL MINNESOTA...
  SOUTHEASTERN CARLTON COUNTY IN NORTHEAST MINNESOTA...
  SOUTHWESTERN BURNETT COUNTY IN NORTHWEST WISCONSIN...
  WEST CENTRAL DOUGLAS COUNTY IN NORTHWEST WISCONSIN...

* UNTIL 330 AM CDT MONDAY

* AT 925 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA. DULUTH DOPPLER RADAR INDICATED RAINFALL OF 1 TO 2
  INCHES IN THE PAST COUPLE HOURS...WITH ANOTHER 1 TO 3 INCHES OF
  RAINFALL LIKELY WITH LITTLE MOVEMENT TO THE STORMS. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  HINCKLEY...ASKOV...BARNUM...BELDEN...BEROUN...BROOK PARK...BRUNO...
  CLOVERDALE...DUQUETTE...DUXBURY...FINLAYSON...FOXBORO...
  FRIESLAND...GRANTSBURG...GREELY...HARLIS...HENRIETTE...HOLYOKE...
  KERRICK...MAHTOWA...NEMADJI...NICKERSON...PATZAU...PINE CITY...
  PLEASANT VALLEY...RANDALL...ROCK CREEK...RUTLEDGE...SANDSTONE AND
  SCOTTS CORNER.

THIS IS A DANGEROUS SITUATION. RIVERS...STREAMS AND CREEKS ARE 
ALREADY SWOLLEN FROM RECENT RAINFALL. THE GROUND IS SATURATED AND
ANY RAINFALL WILL JUST RUN OFF RATHER THAN SOAK IN. IF YOU ARE IN 
THE WARNING AREA...ESPECIALLY OVER CENTRAL AND EASTERN PINE 
COUNTY...MOVE TO HIGHER GROUND IMMEDIATELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4565 9289 4573 9288 4572 9313 4573 9315
      4589 9316 4599 9309 4600 9307 4602 9307
      4663 9269 4662 9201 4564 9280

$$
DAP
1 follow-up statement
672 
WGUS73 KDLH 280432
FFSDLH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1132 PM CDT SUN MAY 27 2012

MNC017-115-WIC013-031-280830-
/O.CON.KDLH.FF.W.0004.000000T0000Z-120528T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARLTON MN-PINE MN-BURNETT WI-DOUGLAS WI-
1132 PM CDT SUN MAY 27 2012

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL DOUGLAS...
SOUTHWESTERN BURNETT...PINE AND SOUTHEASTERN CARLTON COUNTIES UNTIL
330 AM CDT...

AT 1129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
DULUTH DOPPLER RADAR ESTIMATES THAT UP TO 4 INCHES OF RAIN MAY HAVE 
FALLEN DURING THE EVENING IN PORTIONS OF PINE COUNTY. ANOTHER INCH 
OR TWO OF RAIN MAY FALL YET INTO THE EARLY MORNING. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING 
INCLUDE...HINCKLEY...ASKOV...BARNUM...BEROUN...BRUNO...CLOVERDALE...
DUXBURY...FINLAYSON...FOXBORO...GRANTSBURG...HOLYOKE...PINE 
CITY...ROCK CREEK...RUTLEDGE...SANDSTONE AND SCOTTS CORNER.

THE PINE COUNTY LAW ENFORCEMENT CENTER REPORTED ONLY SOME MINOR 
ISSUES WITH FLOODING AS OF 1130 PM...BUT ANY ADDITIONAL RAINFALL IS 
EXPECTED TO CAUSE FLASH FLOODING INTO EARLY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4565 9289 4573 9288 4572 9313 4573 9315
      4589 9316 4599 9309 4600 9307 4602 9307
      4663 9269 4662 9201 4564 9280

$$

DAP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this flash flood warning went out at May 27, 7:35 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, May 27, 7:35 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
735 PM CDT SUN MAY 27 2012

.AVIATION...05/28/00Z ISSUANCE...
IFR IN LOW CLOUDS ACROSS NORTHEAST MN AND HIGH-END MVFR TO VFR IN
SCATTERED TO BROKEN CLOUDS ACROSS NORTHWEST WI AND SOUTHERN PINE
COUNTY MN. VLIFR IN DENSE FOG ACROSS HIGHER TERRAIN ALONG THE
LAKE SUPERIOR NORTH SHORE...INCLUDING THE DULUTH AREA. ISOLATED
THUNDERSTORMS...WITH DAMAGING WINDS AND LARGE HAIL...WILL BEGIN
THE EVENING MOVING UP THE ST CROIX VALLEY TOWARD THE DULUTH AREA.
MORE THUNDER STORMS...MOST WITH INTENSE RAIN...STRONG AND
DESTRUCTIVE WIND...AND VERY LARGE HAIL OVER 2 INCHES WILL SPREAD
ACROSS THE AREA FROM WEST TO EAST BEGINNING ABOUT MIDNIGHT TONIGHT
AND CONTINUING INTO EARLY MONDAY. WEST WIND WITH MVFR CONDITIONS
IN BROKEN CLOUDS WILL FOLLOW. CLOUDS WILL SCATTER OUT...WITH
RESULTING VFR CONDITIONS FROM XVG- DLH AND ACROSS NORTHWEST WI
BEGINNING LATE MONDAY MORNING.

&&

.PREV DISCUSSION... /ISSUED 441 PM CDT SUN MAY 27 2012/

SHORT TERM...LATEST SURFACE ANALYSIS SHOWS A LOW PRESSURE SYSTEM
OVER SERN NODAK...WITH A WARM FRONT EXTENDING EAST OF THE LOW
ACROSS CNTL MN AND OVER NRN WI. EAST WINDS OVER LAKE SUPERIOR HAS
BASICALLY STOPPED THE NWD MOVEMENT OF THE WARM FRONT...ALTHOUGH WARM
AIR IS OVERRUNNING THE MARINE LAYER CREATING ELEVATED INSTABILITY
FROM THE TWIN PORTS ON NORTH. ALONG AND SOUTH OF THE WARM FRONT
THE INSTABILITY IS SURFACE-BASED WITH MLCAPE VALUES RANGING FROM
1000-2000 J/KG. WITH FAIRLY STRONG HELICITY VALUES INVOF AND JUST
SOUTH OF THE WARM FRONT...SEVERE THUNDERSTORMS ARE
POSSIBLE...MAINLY ACROSS THE SRN HALF OF OUR CWA WHERE THE MAIN
SVR THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER PER
SPC...THERE WILL BE A SMALL CHANCE FOR TORNADOES. FOR FURTHER
DETAILS ABOUT SEVERE POTENTIAL TONIGHT...PLEASE REFER TO THE
SWODY1 AND SWOMCD PRODUCTS ISSUED BY THE SPC.

THE OTHER FORECAST CONCERN FOR TONIGHT IS THE HEAVY RAIN POTENTIAL
AS THE SFC LOW AND TRAILING COLD FRONT PROPAGATE EWD ACROSS THE
CWA. THE NWP MODELS ARE IN BETTER AGREEMENT WITH PRECIP TOTALS
ACROSS THE NORTHLAND TONIGHT...PRODUCING 1 TO 2 INCHES OF RAINFALL
ACROSS THE SAINT CROIX RIVER VALLEY...AITKIN/CROW WING COUNTIES
AND AREAS TO THE NORTHEAST ACROSS THE TWIN PORTS AND OVER THE
MINNESOTA ARROWHEAD INCLUDING MOST OF SAINT LOUIS COUNTY. THE TWO
AREAS THAT MAY NOT EXPERIENCE HEAVY RAINFALL AMOUNTS WILL BE
ACROSS OUR FAR WRN ZONES AND OUR ERN WI ZONES. THIS PRECIP FCST
STILL FITS OUR FLASH FLOOD WATCH WELL. AND WITH STRONG TO SEVERE
STORMS POSSIBLE...LOCALLY HEAVIER AMOUNTS ARE PROBABLE. THE FRONT
IS PROGGED TO BE OVER OUR ERN ZONES EARLY MONDAY MORNING...AND
MOVE EAST OF OUR FCST AREA BY MIDDAY. THE PARENT UPPER LEVEL
TROUGH WILL THEN DIG SEWD OVER OUR FCST AREA MONDAY AFTERNOON INTO
MONDAY NIGHT PRODUCING SCTD SHOWERS AND STORMS...MAINLY ACROSS OUR
NRN ZONES.

AREAS OF FOG WILL AFFECT THE DULUTH/CLOQUET AREAS THROUGH THIS
EVENING...WITH DENSE FOG POSSIBLE THROUGH LATE AFTERNOON. THE FOG
SHOULD DISSIPATE SOMEWHAT WHEN THE PRECIP DEVELOPS THIS EVENING.

LONG TERM...WEDNESDAY THROUGH SUNDAY.
AS A BROAD UPPER TROUGH REMAINS...HIGH PRESSURE FROM THE CANADIAN
PRAIRIES WILL BUILD OVER THE FORECAST AREA TUESDAY NIGHT THROUGH
FRIDAY AND OVER THE MID MISSISSIPPI VALLEY AND OHIO VALLEY THIS
WEEKEND. COLD ADVECTION CLOUDS AND A FEW SHOWERS WILL REMAIN...
LIKELY PROTECTING OUR AREA FROM A FREEZE TUESDAY NIGHT. WE WILL
HAVE TO MAKE SURE CLEARING...ESPECIALLY NORTH OF DULUTH DOES NOT
BEGIN BEFORE DAYBREAK WEDNESDAY. THE DEEPENING OF THE UPPER TROUGH
OVER OUR AREA WILL CHILL THE COLUMN BUT SHOULD DESTABILIZE THE AIR
ENOUGH TO MAINTAIN SOME CLOUDS AND AGAIN PROTECT OUR AREA FROM
FROST OR A FREEZE...EVEN AS THE COLUMN COOLS LATE WEDNESDAY NIGHT
AND EARLY THURSDAY. THE HIGH SUN SHOULD FINALLY WARM THE
UNSEASONABLY COLD COLUMN REDUCING THE POSSIBILITY OF THE
TEMPERATURE ENDANGERING CROPS AND PLANTS FRIDAY AND SATURDAY
MORNING. AS THE SURFACE HIGH BUILDS FURTHER UP THE OHIO VALLEY AND
HEIGHTS ALOFT RISE...A SOUTHWEST FLOW SHOULD FINALLY BEGIN TO
MODERATE TEMPERATURES ACROSS OUR AREA SUNDAY. ADDITIONALLY...THE
WARM ADVECTION IS APT TO INTRODUCE A CHANCE OF OVERRUNNING SHOWERS
SUNDAY.

&&

.POINT TEMPS/POPS...
DLH  50  73  47  54 /  90  60  20  50
INL  52  69  43  48 /  80  50  60  60
BRD  60  73  48  54 /  90  30  20  40
HYR  65  80  49  58 /  80  60  20  30
ASX  54  77  51  58 /  80  70  20  40

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR MNZ012-019>021-026-
     034>038.

WI...FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR WIZ001-006-007.

LS...SMALL CRAFT ADVISORY UNTIL 4 AM CDT MONDAY FOR LSZ121-140>148.

&&

SHORT TERM...EOM
LONG TERM....EOM
AVIATION...EOM
Hazardous weather outlook, May 27, 5:45 PM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
545 PM CDT SUN MAY 27 2012

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-281030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
545 PM CDT SUN MAY 27 2012

...SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS EVENING
ACROSS THE NORTHLAND AND PERSIST OVERNIGHT TONIGHT. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF THE NORTHLAND
TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN SEVERE
WEATHER THREAT. HOWEVER ISOLATED TORNADOES ARE POSSIBLE ALONG AND
SOUTH OF U.S. HIGHWAY 2.

THERE IS ALSO A THREAT OF HEAVY RAIN AND FLASH FLOODING TONIGHT
ACROSS PARTS OF THE NORTHLAND. IT APPEARS AT THIS TIME THAT THE
HEAVIEST RAIN WILL FALL ALONG A NORTH SOUTH CORRIDOR EXTENDING FROM
BRAINERD TO SPOONER...NORTHWARD THROUGH THE TWIN PORTS ALONG
HIGHWAY 61 AND 53...AND INTO THE TIP OF THE ARROWHEAD. VERY HEAVY
RAIN IN A SHORT PERIOD OF TIME...ON TOP OF ALREADY SATURATED
SOILS...WILL CREATE THE POTENTIAL FOR FLASH FLOODING. CHECK THE
LATEST FLOOD WATCH FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

LSZ121-140>148-281030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
545 PM CDT SUN MAY 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

GUSTY NORTHEAST WINDS...COMBINED WITH INCREASING WAVE HEIGHTS WILL
PRODUCE HAZARDOUS CONDITIONS ALONG THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR TODAY AND TONIGHT. A SMALL CRAFT ADVISORY
HAS BEEN ISSUED FOR ALL OF THE NEARSHORE WATERS. CHECK THE LATEST
NEAR SHORE FORECAST FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS WESTERN LAKE SUPERIOR ON
MONDAY.

BERDES/TENTINGER

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, May 27, 8:27 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
827 PM CDT SUN MAY 27 2012

WIZ006-007-280200-
BURNETT-WASHBURN-
827 PM CDT SUN MAY 27 2012

...STRONG STORMS IN THE SIREN AND CLAM LAKE AREAS...

AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CLAM LAKE...MOVING NORTHEAST AT 25 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 45 MPH...VERY HEAVY DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  HERTEL BY 835 PM...
  SPOONER BY 855 PM...
  WEBB LAKE BY 900 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4564 9217 4572 9218 4572 9239 4575 9245
      4611 9219 4592 9174 4563 9211 4563 9216

DAP
Special weather statement, May 27, 8:34 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
834 PM CDT SUN MAY 27 2012

MNZ037-WIZ001-280200-
CARLTON/SOUTH ST. LOUIS-DOUGLAS-
834 PM CDT SUN MAY 27 2012

...STRONG THUNDERSTORMS OVER NORTHERN DOUGLAS COUNTY...

AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF SOUTH RANGE...MOVING
NORTHEAST AT 35 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY
DOWNPOURS.

LOCATIONS IMPACTED THROUGH 9 PM INCLUDE...
  SOUTH RANGE...        WENTWORTH...          SUPERIOR...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4655 9227 4678 9208 4677 9206 4672 9202
      4669 9196 4670 9194 4670 9182 4672 9175
      4672 9173 4645 9196

BERDES
Special weather statement, May 27, 8:38 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
838 PM CDT SUN MAY 27 2012

MNZ034-036-280230-
CROW WING-SOUTH AITKIN-
838 PM CDT SUN MAY 27 2012

...STORMS HEADED TOWARD MILLE LACS LAKE...

AT 837 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTH OF ERSKIN LAKE...MOVING NORTHEAST
AT 35 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 40 MPH...BRIEF HEAVY DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  PINE CENTER BY 905 PM...
  GARRISON BY 920 PM...
  WEALTHWOOD AND GLORY BY 930 PM...

THE STORM WILL ALSO IMPACT MILLE LACS LAKE.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4659 9391 4637 9322 4623 9342 4624 9380
      4616 9380 4615 9382 4615 9410

DAP
Special weather statement, May 27, 8:52 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
852 PM CDT SUN MAY 27 2012

MNZ037-038-WIZ001-280230-
CARLTON/SOUTH ST. LOUIS-DOUGLAS-PINE-
852 PM CDT SUN MAY 27 2012

...STRONG THUNDERSTORMS OVER NORTHEAST PINE...EASTERN CARLTON AND
WESTERN DOUGLAS COUNTIES...

AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NICKERSON...MOVING NORTHEAST AT 30 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
DOWNPOURS.

* THE THUNDERSTORM WILL BE NEAR...
  HOLYOKE AND HARLIS BY 905 PM...
  PLEASANT VALLEY AND FOXBORO BY 910 PM...
  PATZAU AND SCOTTS CORNER BY 915 PM...
  WRENSHALL AND CARLTON BY 920 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4667 9253 4663 9198 4627 9228 4632 9273

BERDES
Special weather statement, May 27, 9:01 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
901 PM CDT SUN MAY 27 2012

MNZ038-WIZ001-006-280300-
BURNETT-DOUGLAS-PINE-
901 PM CDT SUN MAY 27 2012

...LINE OF STRONG THUNDERSTORMS OVER PINE AND WESTERN BURNETT
COUNTIES...

AT 853 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF
KINGSDALE TO ROCK CREEK...MOVING NORTHEAST AT 25 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
DOWNPOURS.

LOCATIONS IMPACTED THROUGH 10 PM INCLUDE...
  TRADE RIVER...        BELDEN...             DUXBURY...
  FOUR CORNERS...       BRANSTAD...           TRADE LAKE...
  GRANTSBURG...         ALPHA...              FALUN...
  KINGSDALE...          MARKVILLE...          CLOVERTON...
  RIVERSIDE...          MOOSE JUNCTION...     DANBURY...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4566 9289 4573 9288 4573 9314 4635 9289
      4631 9207 4572 9249 4572 9252 4567 9252
      4564 9254 4563 9260

BERDES
Special weather statement, May 27, 9:19 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
919 PM CDT SUN MAY 27 2012

MNZ037-WIZ001-280300-
CARLTON/SOUTH ST. LOUIS-DOUGLAS-
919 PM CDT SUN MAY 27 2012

...STRONG THUNDERSTORMS APPROACHING TWIN PORTS...

AT 916 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES EAST OF WRENSHALL...MOVING NORTHEAST AT
35 MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY
DOWNPOURS.

* THE THUNDERSTORM WILL BE NEAR...
  NEW DULUTH AND FOND DU LAC BY 925 PM...
  PROCTOR AND MUNGER BY 930 PM...
  WEST DULUTH AND SUPERIOR BY 935 PM...
  DULUTH BY 940 PM...
  CHESTER PARK DULUTH BY 945 PM...
  LESTER PARK DULUTH AND ARNOLD BY 950 PM...
  LAKEWOOD TWP AND FRENCH RIVER BY 1000 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4654 9258 4695 9230 4690 9188 4687 9192
      4679 9207 4672 9202 4669 9196 4670 9192
      4644 9217

BERDES

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:07 PM CDTSevere Thunderstorm WarningDLHPine38 min
May 27, 7:19 PM CDTAreal Flood AdvisoryDLHPine6 hr
May 27, 7:40 PM CDTSpecial Weather StatementDLHPine35 min
May 27, 7:50 PM CDTSevere Thunderstorm WarningDLHCarlton, Pine23 min
May 27, 7:54 PM CDTSevere Thunderstorm WarningDLHPine36 min
May 27, 8:11 PM CDTSpecial Weather StatementDLHPine34 min
May 27, 8:15 PM CDTSpecial Weather StatementDLHLake60 min
May 27, 8:25 PM CDTSpecial Weather StatementDLHCook35 min
May 27, 8:38 PM CDTSpecial Weather StatementDLHAitkin52 min
May 27, 8:52 PM CDTSpecial Weather StatementDLHCarlton38 min
May 27, 9:01 PM CDTSpecial Weather StatementDLHPine59 min
May 27, 9:02 PM CDTAreal Flood AdvisoryDLHAitkin, Carlton, Pine6 hr
May 27, 9:19 PM CDTSpecial Weather StatementDLHCarlton41 min
May 27, 9:34 PM CDTSevere Thunderstorm WarningDLHAitkin, Pine41 min
May 27, 9:38 PM CDTSpecial Weather StatementDLHLake37 min
May 27, 9:39 PM CDTSpecial Weather StatementDLH36 min
May 27, 9:59 PM CDTSevere Thunderstorm WarningDLHAitkin, Carlton, Crow Wing, Pine52 min
May 27, 10:03 PM CDTSpecial Weather StatementDLHAitkin57 min
May 27, 10:38 PM CDTSpecial Weather StatementDLHLake52 min
May 27, 11:23 PM CDTSpecial Weather StatementDLHItasca37 min
May 27, 11:59 PM CDTSpecial Weather StatementDLHLake31 min
May 28, 1:29 AM CDTAreal Flood WarningDLHPine12 hr
May 28, 3:32 AM CDTAreal Flood WarningDLHPine10 hr
May 28, 11:58 AM CDTSpecial Weather StatementDLHCrow Wing32 min
May 28, 12:13 PM CDTSevere Thunderstorm WarningDLHAitkin, Crow Wing47 min
May 28, 12:15 PM CDTSpecial Weather StatementDLHCrow Wing15 min
May 28, 12:54 PM CDTSevere Thunderstorm WarningDLHAitkin, Carlton36 min
May 28, 1:31 PM CDTSevere Thunderstorm WarningDLHAitkin, Carlton, Saint Louis59 min
May 28, 1:36 PM CDTAreal Flood WarningDLHPine24 hr
May 28, 2:07 PM CDTSpecial Marine WarningDLH83 min
May 28, 2:11 PM CDTSevere Thunderstorm WarningDLHAitkin, Carlton, Pine34 min
May 28, 2:28 PM CDTSevere Thunderstorm WarningDLHCarlton, Saint Louis47 min
May 28, 2:42 PM CDTSevere Thunderstorm WarningDLHCarlton, Pine48 min
May 28, 2:52 PM CDTSpecial Weather StatementDLHCrow Wing23 min
May 28, 3:11 PM CDTSevere Thunderstorm WarningDLHSaint Louis49 min
May 28, 3:19 PM CDTSpecial Weather StatementDLHCrow Wing41 min
May 28, 3:23 PM CDTSpecial Marine WarningDLH97 min
May 28, 3:45 PM CDTSevere Thunderstorm WarningDLHAitkin, Crow Wing45 min
May 28, 3:48 PM CDTSevere Thunderstorm WarningDLHAitkin, Pine42 min
May 28, 3:54 PM CDTSpecial Weather StatementDLHAitkin21 min
May 28, 4:27 PM CDTSevere Thunderstorm WarningDLHPine48 min
May 28, 4:56 PM CDTSpecial Weather StatementDLHItasca19 min
May 28, 4:58 PM CDTSpecial Weather StatementDLHCarlton32 min
May 28, 5:11 PM CDTSevere Thunderstorm WarningDLHPine49 min
May 28, 5:24 PM CDTSpecial Weather StatementDLHItasca36 min
May 28, 5:35 PM CDTSpecial Weather StatementDLHAitkin40 min
May 28, 6:02 PM CDTSpecial Weather StatementDLHSaint Louis43 min
May 28, 6:51 PM CDTRiver Flood AdvisoryDLHCarlton17 hr
May 27, 7:21 PM CDTTornado WarningDLHBurnett54 min
May 27, 8:00 PM CDTSpecial Weather StatementDLHDouglas30 min
May 27, 8:02 PM CDTFlash Flood WarningDLHBurnett6 hr
May 27, 8:16 PM CDTSevere Thunderstorm WarningDLHBurnett44 min
May 27, 8:20 PM CDTSpecial Weather StatementDLHDouglas25 min
May 27, 8:27 PM CDTSpecial Weather StatementDLHWashburn33 min
May 27, 8:34 PM CDTSpecial Weather StatementDLHDouglas26 min
May 27, 10:04 PM CDTSpecial Weather StatementDLHDouglas41 min
May 28, 3:36 PM CDTSpecial Weather StatementDLHDouglas24 min
May 28, 3:49 PM CDTSevere Thunderstorm WarningDLHAshland, Bayfield, Douglas41 min
May 28, 4:27 PM CDTSevere Thunderstorm WarningDLHAshland, Bayfield33 min
May 28, 4:34 PM CDTSpecial Weather StatementDLHBurnett41 min
May 28, 5:55 PM CDTSevere Thunderstorm WarningDLHDouglas, Washburn50 min
May 28, 6:24 PM CDTSevere Thunderstorm WarningDLHBayfield, Douglas, Sawyer, Washburn51 min
May 28, 6:55 PM CDTSpecial Weather StatementDLHWashburn35 min

Nearby

Flash Flood Warnings in Minnesota, 2012Flash Flood Warnings in Wisconsin, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.